Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 24, 2021, 7:01 AM CDT for Osage County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 7:01 AM CDT (12:01 UTC)
- Expired
- Oct 24, 2021, 7:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.88 in
- Wind
- 50
County Osage County, OK
The radar
The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449
WWUS84 KTSA 241201
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
701 AM CDT Sun Oct 24 2021
OKZ054-241245-
Osage OK-
701 AM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of northeastern Osage
County through 745 AM CDT...
At 700 AM CDT, Doppler radar indicated a strong thunderstorm near
Pearsonia, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Bigheart... Pearsonia...
Hulah... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9600 3689 9600 3669 9647 3676 9655
3700 9627
TIME...MOT...LOC 1200Z 232DEG 38KT 3677 9645
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 24, 6:35 AM CDT, 26 minutes earlier.
Area forecast discussion, Oct 24, 6:35 AM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 635 AM CDT Sun Oct 24 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Spotty MVFR ceilings have been reported in recent observations which correlates well with satellite. The vast majority of the lower ceilings are staying away from the terminals but MVFR conditions are still expected to develop for some sites through the morning. A widespread area of low MVFR to IFR ceilings was migrating northward across TX and is just about ready to move into OK. KMLC will likely see MVFR ceilings from this cloud deck a little later this morning. A strong storm was also noted due west of KBVO. The current trajectory should have the storm miss the terminal to the north but activity to the south will need to be watched thus opted to TEMPO in -TSRA. Partly to mostly cloudy skies will continue through much of the day for most sites ahead of an incoming cold front. This front will move in from the west and northwest and will arrive at our NE OK TAF sites by mid afternoon. Our NE OK TAF sites may see some shower or isolated storm activity but there is a good chance the front will pass with little to no precipitation for these sites. As the front progresses east and southeastward, scattered to numerous storms are expected to develop along and just ahead of the front likely impacting our NW AR TAF sites and possibly KMLC. Some of these storms could be strong to severe with all severe hazards possible. The primary hazard appears to be severe wind gusts. Once this line of storms passes, expect rapidly clearing skies and light winds from the northwest. The latest guidance is also suggesting the development of MVFR ceilings across our far NW AR sites which is reasonable with this area being on the periphery of wrap around low level moisture. Opted to tempo in lower ceilings for early tomorrow morning as a result. Snider && .PREV DISCUSSION... /Issued 246 AM CDT Sun Oct 24 2021/ DISCUSSION... A small cluster of showers/thunderstorms will begin to move into portions of northeast Oklahoma early this morning in association with convergent zone of low level jet. This activity will likely begin to lift northeast of the area around sunrise. Strong upper wave, currently moving east of the Four Corners region will shift east into the central Plains today with a cold front pushing to near the I-44 corridor by 00Z. It appears that a pre-frontal trough will likely move into northwest Arkansas by mid to late afternoon and should be the focus for initial thunderstorm development ahead of the front. A few of these storms could be severe with large hail, damaging winds and a brief tornado threat. Additional strong to severe thunderstorm development will be likely along the main cold front this evening across portions of southeast Oklahoma and northwest Arkansas. The stronger low level jet axis will have shifted east of the area by this time, however moderate instability, coupled with deep layer shear around 50 knots, will continue to support a severe threat before thunderstorms shift east shortly after midnight. A brief tornado or two can also not be ruled out during this time. The vigorous storm system impacting northern California today will rapidly dig ESE across the desert Southwest through the early part of the work week, impacting the area through the middle part of the week. Models in general agreement with main upper features, although GFS is still a little faster with overall system. Regardless, shower/ thunderstorm chances will begin to increase Tuesday night into Wednesday with widespread rainfall expected in the 1 to 2 inch range. Lighter wrap around precipitation could linger through much of the day Thursday with cool/breezy conditions persisting into Friday as large scale upper low moves across the southeast CONUS. && .PRELIMINARY POINT TEMPS/POPS... TUL 82 50 69 52 / 20 10 0 0 FSM 85 54 74 51 / 50 70 0 0 MLC 81 53 74 54 / 10 20 0 0 BVO 81 46 66 47 / 30 0 0 0 FYV 81 46 68 44 / 60 60 0 0 BYV 81 48 65 45 / 60 60 0 0 MKO 79 50 69 52 / 30 30 0 0 MIO 79 45 63 46 / 50 20 0 0 F10 81 50 71 52 / 20 20 0 0 HHW 82 58 78 57 / 10 30 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....21
Hazardous weather outlook, Oct 24, 6:15 AM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 615 AM CDT Sun Oct 24 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 615 AM CDT Sun Oct 24 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Far eastern Oklahoma and northwest Arkansas. ONSET...Mid afternoon. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far eastern Oklahoma and northwest Arkansas. ONSET...Mid afternoon. HEAVY RAIN. RISK...Limited. AREA...Far eastern Oklahoma and northwest Arkansas. ONSET...Mid afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This afternoon. DISCUSSION... An isolated strong thunderstorm will move through Pawnee and Osage counties between 6 and 8 am. This storm could become severe with large hail and damaging winds. Otherwise, warm and breezy conditions will persist today ahead of an approaching upper level storm system and cold front. Scattered thunderstorms will likely develop along the front across portions of northeast Oklahoma by mid to late afternoon and across the remainder of eastern Oklahoma and northwest Arkansas this evening. Conditions will be favorable for severe storms with large hail, locally damaging winds, and a few tornadoes possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...No Hazards. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. THURSDAY AND FRIDAY...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Another storm system is expected to affect the region toward the middle of the week, bringing potential for thunderstorms and locally heavy rainfall. Instability could be sufficient enough for at least a limited threat for severe weather. Strong winds can be expected ahead of and behind the system. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 24, 5:54 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
554 AM CDT Sun Oct 24 2021
OKZ054-059-241130-
Osage OK-Pawnee OK-
554 AM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of west central Osage
and northwestern Pawnee Counties through 630 AM CDT...
At 553 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Sooner Lake, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Ralston... Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
3653 9696 3655 9692 3655 9690 3657 9689
3658 9689 3660 9692 3665 9684 3648 9667
3633 9694 3634 9703
TIME...MOT...LOC 1053Z 234DEG 42KT 3637 9709
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Oct 24, 6:20 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
620 AM CDT Sun Oct 24 2021
OKZ054-059-241200-
Osage OK-Pawnee OK-
620 AM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of central Osage and
northwestern Pawnee Counties through 700 AM CDT...
At 620 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Ralston, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Pawhuska... Fairfax...
Ralston... Burbank...
Pearsonia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3655 9690 3657 9689 3658 9689 3659 9690
3690 9640 3672 9622 3640 9682 3655 9694
TIME...MOT...LOC 1120Z 234DEG 39KT 3653 9682
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Oct 24, 7:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
701 AM CDT Sun Oct 24 2021
OKZ054-241245-
Osage OK-
701 AM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of northeastern Osage
County through 745 AM CDT...
At 700 AM CDT, Doppler radar indicated a strong thunderstorm near
Pearsonia, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Bigheart... Pearsonia...
Hulah... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9600 3689 9600 3669 9647 3676 9655
3700 9627
TIME...MOT...LOC 1200Z 232DEG 38KT 3677 9645
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 5:54 AM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Oct 24, 6:20 AM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Oct 24, 6:03 PM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Oct 24, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee | 44 min |
| Oct 24, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.